Fanconi’s Syndrome Associated with Prolonged Adefovir Dipivoxil Therapy in a Hepatitis B Virus Patient
2
조회
0
다운로드
5
인용
0
참고문헌
키워드
초록
Adefovir dipivoxil (ADV) is commonly used as an antiviral agent in the treatment of chronic hepatitis B or human immunodeficiency virus infection. Nephrotoxicity has been shown to occur at daily dosages of 60-120mg. Fanconi’s syndrome is a generalized dysfunction of the renal proximal tubular cells, which is usually accompanied by complications. Here we report a case of Fanconi’s syndrome in a chronic hepatitis B patient who had been treated with a prolonged regimen of ADV at 10 mg/day. A 47-year-old man complained of severe back and chest-wall pain. He had chronic hepatitis B and had been treated with ADV at a daily dose of 10 mg for 38 months. He was hospitalized because of severe bone pain, and laboratory and radiologic findings suggested a diagnosis of Fanconi’s syndrome with osteomalacia. After discontinuation of the ADV, he recovered and was discharged from hospital. His laboratory findings had normalized within 2 weeks. This case indicates that Fanconi’s syndrome can be acquired by a chronic hepatitis B patient taking ADV at a conventional dosage of 10 mg/day. Therefore, patients treated with long-term ADV should be checked regularly for the occurrence of ADV-induced Fanconi’s syndrome.
Abstract
Adefovir dipivoxil (ADV) is commonly used as an antiviral agent in the treatment of chronic hepatitis B or human immunodeficiency virus infection. Nephrotoxicity has been shown to occur at daily dosages of 60-120mg. Fanconi’s syndrome is a generalized dysfunction of the renal proximal tubular cells, which is usually accompanied by complications. Here we report a case of Fanconi’s syndrome in a chronic hepatitis B patient who had been treated with a prolonged regimen of ADV at 10 mg/day. A 47-year-old man complained of severe back and chest-wall pain. He had chronic hepatitis B and had been treated with ADV at a daily dose of 10 mg for 38 months. He was hospitalized because of severe bone pain, and laboratory and radiologic findings suggested a diagnosis of Fanconi’s syndrome with osteomalacia. After discontinuation of the ADV, he recovered and was discharged from hospital. His laboratory findings had normalized within 2 weeks. This case indicates that Fanconi’s syndrome can be acquired by a chronic hepatitis B patient taking ADV at a conventional dosage of 10 mg/day. Therefore, patients treated with long-term ADV should be checked regularly for the occurrence of ADV-induced Fanconi’s syndrome.
참고문헌 (27)
- Earle KE, "Fanconi's syndrome in HIV+ adults: report of three cases and literature review", J Bone Miner Res, 19, pp.714~721 (2004)
- Laing CM, "Renal tubular acidosis: developments in our understanding of the molecular basis", Int J Biochem Cell Biol, 37, pp.1151~1161 (2005)
- Kahn J, "Efficacy and safety of adefovir dipivoxil with antiretroviral therapy: a randomized controlled trial", JAMA, 282, pp.2305~2312 (1999)
- Hadziyannis SJ, "Adefovir dipivoxil for the treatment of hepatitis B e antigen-negative chronic hepatitis B", N Engl J Med, 348, pp.800~807 (2003)
- Clarke BL, "Osteomalacia associated with adult Fanconi's syndrome:clinical and diagnostic features", Clin Endocrinol (Oxf), 43, pp.479~490 (1995)
- Fogelman I, "The role of bone scanning in osteomalacia", J Nucl Med, 19, pp.245~248 (1978)
- Melnick JZ, "Aminoglycoside-induced Fanconi's syndrome", Am J Kidney Dis, 23, pp.118~122 (1994)
- Yoshikawa H, "Fanconi syndrome caused by sodium valproate: report of three severely disabled children", Eur J Paediatr Neurol, 6, pp.165~167 (2002)
- Otten J, "Acute reversible renal tubular dysfunction following intoxication with methyl-3-chromone", J Pediatr, 73, pp.422~425 (1968)
- Vaziri ND, "Nephrotoxicity of paraquat in man", Arch Intern Med, 139, pp.172~174 (1979)
- Lo JC, "Fanconi's syndrome and tubulointerstitial nephritis in association with L-lysine ingestion", Am J Kidney Dis, 28, pp.614~617 (1996)
- Varavithya W, "Fanconi syndrome caused by degraded tetracycline", J Med Assoc Thai, 54, pp.62~67 (1971)
- Negro A, "Ifosfamide-induced renal Fanconi syndrome with associated nephrogenic diabetes insipidus in an adult patient", Nephrol Dial Transplant, 13, pp.1547~1549 (1998)
- Gaspar G, "Fanconi syndrome and acute renal failure in a patient treated with tenofovir: a call for caution", AIDS, 18, pp.351~352 (2004)
- Kazory A, "Simultaneous development of Fanconi syndrome and acute renal failure associated with cidofovir", J Antimicrob Chemother, 60, pp.193~194 (2007)
- Mathew G, "Acquired Fanconi's syndrome associated with tenofovir therapy", J Gen Intern Med, 21, pp.C3~C5 (2006)
- Parsonage MJ, "The development of hypophosphataemic osteomalacia with myopathy in two patients with HIV infection receiving tenofovir therapy", HIV Med, 6, pp.341~346 (2005)
- Schaub TP, "Expression of the conjugate export pump encoded by the mrp2 gene in the apical membrane of kidney proximal tubules", J Am Soc Nephrol, 8, pp.1213~1221 (1997)
- Sweet DH, "Localization of an organic anion transporter-GFP fusion construct (rROAT1-GFP) in intact proximal tubules", Am J Physiol, 276(6 Pt 2), pp.F864~F873 (1999)
- Masereeuw R, "Multiple pathways of organic anion secretion in renal proximal tubule revealed by confocal microscopy", Am J Physiol, 271(6 Pt 2), pp.F1173~F1182 (1996)
- König J, "Conjugate export pumps of the multidrug resistance protein (MRP) family: localization, substrate specificity, and MRP2-mediated drug resistan", Biochim Biophys Acta, 1461, pp.377~394 (1999)
- Izzedine H, "Drug-induced Fanconi's syndrome", Am J Kidney Dis, 41, pp.292~309 (2003)
- Servais A, "Tubular transporters and clearance of adefovir", Eur J Pharmacol, 540, pp.168~174 (2006)
- Hadziyannis SJ, "Long-term therapy with adefovir dipivoxil for HBeAg-negative chronic hepatitis B for up to 5 years", Gastroenterology, 131, pp.1743~1751 (2006)
- 이헌주, "만성 B형간염 환자에서 adefovir dipivoxil 투여에 의해 발생한 심한 저인산염혈증 1예", The Korean Journal of Hepatology, 14(3), pp.381~386 (2008), 대한간학회
- Graf R, "Enzyme cytochemistry combined with electron microscopy, pharmacokinetics, and clinical chemistry for the evaluation of the effects of steady-state valproic acid concentrations on the mouse", Histochemistry, 83, pp.347~358 (1985)
- Knorr M, "Fanconi syndrome caused by antiepileptic therapy with valproic Acid", Epilepsia, 45, pp.868~871 (2004)
